Prednisolone Side Effects

Hello everyone

I was wondering if someone could give me some advice. I have never had steroid tablets before but I was prescribed them after an asthma attack recently. I can usually control my asthsma with the ventolin inhaler which I use every now and again but after many days taking two puffs evey 4 hours the symptoms were not releived.

I have been taking 8 tablets of prednisolone 5mg every morning with breakfast for two days and on the third day I had only 2 tablets with breakfast - I was in tears had heart palpitations and dizziness. I called the doctor on the third day after taking only two tablets as I didnt want to take them anymore so now I am on nothing not even my ventolin inhaler as asthma is better.

Does anyone know when the side effects of this drug wear off as I only had the pills for no more than 3 days and I feel very nervious and panic attacks?

Many thanks



2 Replies

  • Hi,

    Takes a while for the effects to wear off on me. I had them for the first time this year - a week's worth - and I found combined with the steroid inhaler, they interfered with my eyesight that week and for a good month or so after. I'd wondered what was wrong and it was my optician who pointed out this possible side effect.

    I also felt low and prone to tears. Unusual for me.

    Stick in there, kareng. It does start getting better. Promise.


  • Hi, I think everyone reacts differently to pred but it sounds as though you found the experience scary - hard when you've not been feeling good in the first place!I hope you're starting to feel a bit better by now and are taking it easy on yourself!! I do sometimes feel my heart going faster than norm when on pred and if it happens at night that can make me feel a bit panicky but they do sort my lungs out - like GrannyMo said it all takes time to figure out and get used to. I've learn't more from the AUK site and forums, in the last month than in the last 20 plus years since being diagnosed!!

    Take care!

You may also like...